MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.[conclusion]: the event was reported via the (b)(6) study, a (b)(6) year-old male patient with a history of ankylosing spondylitis underwent coil embolization of a ruptured anterior communicating artery bifurcation aneurysm on (b)(6) 2020.The hunt & hess grade score was a 2 and modified rankin scale (mrs) score was 0.At the 180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2021 showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.Mrs score was unchanged.On (b)(6) 2021, the patient underwent retreatment of the target aneurysm due to the residual aneurysm.Three competitor coils were implanted with raymond-roy class i: complete = complete obliteration.There were no reported intraoperative adverse events.The patient was discharged home with self-care on (b)(6) 2021.Immediate pre-procedure angiography on (b)(6) 2020 revealed a ruptured anterior communicating artery saccular aneurysm with the following dimensions: height 5.2mm, dome 5.7mm, maximum aneurysm diameter 7.0mm, neck size 4.3mm, and dome-to-neck ratio 1.3mm.The parent vessel diameter was 3.0mm.Coil embolization was then performed with the implantation of one 3mm x 8cm galaxy g3 mini (glm930080 / k10374), one 5mm x 15cm galaxy g3 (gly120515 / 30392849), one 2mm x 4cm galaxy g3 mini (glm920040 / k10049), and one 2mm x 3cm galaxy g3 mini (glm920030 / k10128) via an sl-10® microcatheter (stryker).According to the information entered in the case report form (crf), microcatheter kickback (loss of access to aneurysm) was experienced six times during the procedure (the exact coil involved in each of the instances was not reported in crf).In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with angiosuite packing density 16%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2020 with mrs score of 0.On 08 june 2021, additional information was received indicating that there was evidence of coil compaction associated with the reported aneurysm recanalization due to it being a complex, wide necked anterior communicating artery aneurysm.There were six (6) instances of microcatheter kick back.The additional information indicated that these kickback instances were likely associated with the first coil or first two coils.On 09 june 2021, additional information was received indicating that the first coil used was the 5mm x 15cm galaxy g3 (gly120515 / 30392849) and the second coil was the 3mm x 8cm galaxy g3 mini (glm930080 / k10374).These were the two coils that was reportedly associated with the six instances of microcatheter kickback.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (k10049) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil compaction with aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Review of the available information does not allow for an exact determination of root cause.However, according to the referenced publication, smoking, a large tumor size, a wide-necked aneurysm, an anterior communicating or middle cerebral artery aneurysm, an aneurysm rupture, a volume embolization ratio (ver) < 20%, and an absence of stent assistance are significant risk factors for the postoperative recurrence of an aneurysm.It was further stated that strict follow-up plans should be created for intracranial saccular aneurysm (isa) patients having these high-risk factors.Since the aneurysm recanalization necessitated surgical re-treatment to prevent further injury or complications, the event meets mdr reporting criteria as a ¿serious injury¿ for all implanted cerenovus coils.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of four (4) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00230, 3008114965-2021-00231, and 3008114965-2021-00233.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the (b)(6) study, a (b)(6) year-old male patient with a history of ankylosing spondylitis underwent coil embolization of a ruptured anterior communicating artery bifurcation aneurysm on (b)(6) 2020.The hunt & hess grade score was a 2 and modified rankin scale (mrs) score was 0.At the 180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2021 showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.Mrs score was unchanged.On (b)(6) 2021, the patient underwent retreatment of the target aneurysm due to the residual aneurysm.Three competitor coils were implanted with raymond-roy class i: complete = complete obliteration.There were no reported intraoperative adverse events.The patient was discharged home with self-care on (b)(6) 2021.Immediate pre-procedure angiography on (b)(6) 2020 revealed a ruptured anterior communicating artery saccular aneurysm with the following dimensions: height 5.2mm, dome 5.7mm, maximum aneurysm diameter 7.0mm, neck size 4.3mm, and dome-to-neck ratio 1.3mm.The parent vessel diameter was 3.0mm.Coil embolization was then performed with the implantation of one 3mm x 8cm galaxy g3 mini (glm930080 / k10374), one 5mm x 15cm galaxy g3 (gly120515 / 30392849), one 2mm x 4cm galaxy g3 mini (glm920040 / k10049), and one 2mm x 3cm galaxy g3 mini (glm920030 / k10128) via an sl-10® microcatheter (stryker).According to the information entered in the case report form (crf), microcatheter kickback (loss of access to aneurysm) was experienced six times during the procedure (the exact coil involved in each of the instances was not reported in crf).In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with angiosuite packing density 16%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2020 with mrs score of 0.On 08 june 2021, additional information was received indicating that there was evidence of coil compaction associated with the reported aneurysm recanalization due to it being a complex, wide necked anterior communicating artery aneurysm.There were six (6) instances of microcatheter kick back.The additional information indicated that these kickback instances were likely associated with the first coil or first two coils.On 09 june 2021, additional information was received indicating that the first coil used was the 5mm x 15cm galaxy g3 (gly120515 / 30392849) and the second coil was the 3mm x 8cm galaxy g3 mini (glm930080 / k10374).These were the two coils that was reportedly associated with the six instances of microcatheter kickback.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12013586
Report Number3008114965-2021-00232
Device Sequence Number4636165
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot NumberK10049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight70